Psych CASC / OSCE · Psychopharmacology — drug interactions and QTc
Explaining QTc risk and medicine changes after a near-syncope (CASC)
CASC-style communication station: explain drug-induced QTc risk in plain language, negotiate safer medicine changes, electrolyte correction, and follow-up without abandoning mental health care.
On this page
Study tools
Target exams
Station instructions (candidate)
You have 7 minutes. Explain why her heart-rhythm risk rose (medicines + low potassium + antibiotic), what QTc means in plain language, and the plan: correct potassium, review/stop temporary culprits (clarithromycin), adjust psychotropics thoughtfully (citalopram dose/agent and quetiapine risk context), monitor ECG, and protect her mental health with a clear follow-up. Do not promise zero risk. Do not strip all psychotropics without a plan. Do not use unexplained jargon.[1][2][3]
References5ShowHide
- [1]Beach SR, Celano CM, Noseworthy PA, et al. QTc prolongation, torsades de pointes, and psychotropic medications Psychosomatics, 2013.PMID 23295003
- [2]Drew BJ, Ackerman MJ, Funk M, et al. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation Circulation, 2010.PMID 20142454
- [3]Castro VM, Clements CC, Murphy SN, et al. QT interval and antidepressant use: a cross sectional study of electronic health records BMJ, 2013.PMID 23360890
- [4]Roden DM Drug-induced prolongation of the QT interval N Engl J Med, 2004.PMID 14999113
- [5]Funk MC, Beach SR, Bostwick JR, et al. QTc Prolongation and Psychotropic Medications Am J Psychiatry, 2020.PMID 32114782